MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM D; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM D; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).010000662-g7 pps ltd acet shell 50d-6405788; 010000934-g7 hi-wall e1 liner 36mm d-6760359.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 03649; 0001825034 - 2020 - 03651.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a hip procedure the surgeon could not get the g7 liner to seat the g7 50mm shell.After trying to seat another liner into the g7 50mm shell with no success the surgeon changed to a 52mm shell that didn¿t seat at the beginning.Subsequently the patient suffered a minor fracture after a heavy blow.The 52mm shell finally seated the liner.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d10; g4; h2; h3; h4; h6 complaint sample was evaluated and the reported event was confirmed.A g7 hi-wall e1 liner 36mm d, part # 010000934 from lot 6122669, was returned and evaluated against the complaint.Visual inspection found a ridge of deformed material at the apex of the liner.The barb has been damaged in 1 location such that a poly strand extends from the barb.The outside of the elevated portion of the liner is gouged/indented.A review of the device history records identified deviations or anomalies during manufacturing, the deviations or anomalies would not have attributed to the event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 HI-WALL E1 LINER 36MM D
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10641304
Report Number0001825034-2020-03652
Device Sequence Number14097752
Product Code PBI
UDI-Device Identifier00880304527096
UDI-Public(01)00880304527096
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number010000934
Device Lot Number6122669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10
Patient Age57 YR